Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 95, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 16, 2011, 9:41 PM CDT for Decatur County, Rawlins County, Kansas; Hitchcock County, Red Willow County, Nebraska. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 9:41 PM CDT (02:41 UTC)
- Expired
- Jun 16, 2011, 10:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Decatur County, KS, Rawlins County, KS, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 117 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 10:07 PM CDT | TSTM WND GST 60 | 2 Ne Mccook, NE | |
| Jun 16, 10:12 PM CDT | TSTM WND GST 67 | 2 Ne Mccook, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 6:34 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1720 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
080
WUUS53 KGLD 170241
SVRGLD
KSC039-153-NEC087-145-170345-
/O.NEW.KGLD.SV.W.0095.110617T0241Z-110617T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
941 PM CDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DECATUR COUNTY IN NORTHWEST KANSAS...
RAWLINS COUNTY IN NORTHWEST KANSAS...
HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...
RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 1045 PM CDT
* AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PALISADE TO 11 MILES SOUTH OF TRENTON TO 13 MILES NORTH OF
COLBY...AND WAS MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
TRENTON...LUDELL...HERNDON...CULBERTSON...TRAER...CEDAR BLUFFS...
MCCOOK...OBERLIN...DANBURY...LEOVILLE...KANONA...DRESDEN...
INDIANOLA...LEBANON AND BARTLEY.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 47 AND 108.
THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 41 AND 93.
THIS INCLUDES HIGHWAY 83 IN KANSAS BETWEEN MILE MARKERS 195 AND 225.
THIS INCLUDES HIGHWAY 83 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4018 10023 3957 10033 3957 10129 4028 10127
4036 10124 4035 10023
TIME...MOT...LOC 0241Z 275DEG 25KT 4035 10111 4002 10096
3957 10109
WIND...HAIL 60MPH <.50IN
$$
JRM3 follow-up statements
399
WWUS53 KGLD 170255
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
855 PM MDT THU JUN 16 2011
KSC039-153-NEC087-145-170345-
/O.CON.KGLD.SV.W.0095.000000T0000Z-110617T0345Z/
RAWLINS KS-DECATUR KS-HITCHCOCK NE-RED WILLOW NE-
955 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RED WILLOW...
HITCHCOCK...DECATUR AND RAWLINS COUNTIES UNTIL 1045 PM CDT...
AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES EAST OF PALISADE TO HERNDON TO 9 MILES NORTH OF
GEM...AND WAS MOVING EAST AT 35 MPH. THIS LINE OF STORMS HAS A
HISTORY OF PRODUCING 55 TO 60 MPH WINDS WELL IN ADVANCE OF THE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CULBERTSON...TRAER...CEDAR BLUFFS...OBERLIN...MCCOOK...KANONA...
DANBURY...LEOVILLE...DRESDEN...INDIANOLA...LEBANON AND BARTLEY.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 47 AND 108.
THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 41 AND 93.
THIS INCLUDES HIGHWAY 83 IN KANSAS BETWEEN MILE MARKERS 195 AND 225.
THIS INCLUDES HIGHWAY 83 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4018 10023 3957 10033 3957 10129 4011 10127
4036 10124 4035 10023
TIME...MOT...LOC 0254Z 275DEG 30KT 4033 10090 3992 10072
3955 10088
WIND...HAIL 60MPH <.50IN
$$
JRM014
WWUS53 KGLD 170317
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
917 PM MDT THU JUN 16 2011
KSC153-NEC087-170325-
/O.CAN.KGLD.SV.W.0095.000000T0000Z-110617T0345Z/
RAWLINS KS-HITCHCOCK NE-
1017 PM CDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR HITCHCOCK AND RAWLINS COUNTIES
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4018 10023 3963 10033 3964 10073 4006 10074
4036 10076 4035 10023
TIME...MOT...LOC 0315Z 275DEG 30KT 4031 10067 3990 10049
3953 10066
$$
KSC039-NEC145-170345-
/O.CON.KGLD.SV.W.0095.000000T0000Z-110617T0345Z/
DECATUR KS-RED WILLOW NE-
1017 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RED WILLOW AND
DECATUR COUNTIES UNTIL 1045 PM CDT...
AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHEAST OF CULBERTSON TO 5 MILES SOUTH OF CEDAR BLUFFS
TO 5 MILES NORTHEAST OF REXFORD...AND WAS MOVING EAST AT 35 MPH. A
PEAK WIND OF 67 MPH WAS MEASURED AT THE MCCOOK AIRPORT WITH THIS
STORM. THE WINDS WILL OCCUR WELL IN ADVANCE OF ANY PRECIPITATION AND
WILL CREATE AREAS OF BLOWING DUST AS THE WINDS MOVE OVER AN AREA.
LOCATIONS IMPACTED INCLUDE...
MCCOOK...KANONA...DANBURY...INDIANOLA...LEBANON AND BARTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4018 10023 3963 10033 3964 10073 4006 10074
4036 10076 4035 10023
TIME...MOT...LOC 0315Z 275DEG 30KT 4031 10067 3990 10049
3953 10066
WIND...HAIL 60MPH <.50IN
$$
JRM944
WWUS53 KGLD 170336
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
936 PM MDT THU JUN 16 2011
KSC039-NEC145-170346-
/O.EXP.KGLD.SV.W.0095.000000T0000Z-110617T0345Z/
DECATUR KS-RED WILLOW NE-
1036 PM CDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR RED WILLOW AND DECATUR
COUNTIES WILL EXPIRE AT 945 PM MDT/1045 PM CDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
EXTREME EASTERN RED WILLOW AND EXTREME NORTHEAST DECATUR COUNTY.
LAT...LON 4018 10023 3963 10033 3964 10073 4006 10074
4036 10076 4035 10023
TIME...MOT...LOC 0336Z 275DEG 30KT 4029 10044 3988 10026
3951 10044
$$
JRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:20 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 16, 6:20 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
520 PM MDT THU JUN 16 2011
.DISCUSSION...
330 PM MDT THU JUN 16 2011
19Z WATER VAPOR IMAGERY DEPICTING UPPER LEVEL TROUGH DIGGING INTO THE
NORTHWEST CONUS WITH SOUTHWEST FLOW ALOFT OUT AHEAD OF IT ACROSS THE
FORECAST AREA. A FEW SHOWERS AND THUNDERSTORMS HAD FORMED ACROSS NORTH
CENTRAL COLORADO WITH CUMULUS FORMING ACROSS SOUTHEAST COLORADO. AT
THE SURFACE WINDS WERE GENERALLY FROM THE EAST/SOUTHEAST WITH A FRONT
AND DRY LINE LOCATED JUST TO THE SOUTH OF THE FORECAST AREA. MAIN FORECAST
ISSUES WILL BE OFF AND ON CHANCES FOR SHOWERS AND THUNDERSTORMS AS SHORTWAVES
MOVES THROUGH THE MEAN FLOW OVER THE NEXT FEW DAYS.
TONIGHT INGREDIENTS COMING TOGETHER FOR THUNDERSTORM FORMATION AS AREA
COMES UNDER UPPER LEVEL DIFFLUENT FLOW ALOFT WITH THE FIRST IN A
SERIES OF SHORTWAVES TROUGH OVER THE NEXT SEVERAL DAYS MOVING
THROUGH THE AREA THIS EVENING. BEST COUPLING OF LARGE SCALE AND
MESOSCALE FORCING FOR ASCENT LOOKS TO BE MAINLY ACROSS NORTHEAST
COLORADO. DURING THE EVENING HOURS CONVECTIVE ACTIVITY MAY SPREAD
ACROSS THE NORTHEAST FA AND BECOME A BIT MORE GENERAL IN COVERAGE
WITH INCREASING LLJ PROGGED TO STRENGTHEN JUST TO THE EAST OF THE
CWA OVERNIGHT AND THEREFORE WILL ADD IN SLIGHT POPS BETWEEN 06Z-
12Z ACROSS THE NORTH AND EAST ZONES. A SECONDARY AREA OF
THUNDERSTORM POTENTIAL WILL BE ALONG OUR SOUTHEAST BORDER WHERE
THE FRONT AND DRY LINE INTERACT TO INITIATE HIGH-BASED STORMS IN
THIS AREA. AM A BIT SKEPTICAL ABOUT AVAILABLE MOISTURE IN THIS
AREA AS IT APPEARS THAT THE BETTER MOISTURE WILL REMAIN JUST TO
THE SOUTHEAST OF FA BUT CERTAINLY CANNOT RULE OUT STORMS IN THIS
AREA AS WELL SO I/VE CONTINUED CHANCE POPS HERE AS WELL. DURING
THE MORNING HOURS ON FRIDAY SOME INDICATION THAT SHOWER ACTIVITY
MAY REDEVELOP ACROSS EASTERN COLORADO IN ADVANCE OF NEXT SHORTWAVE
TROUGH BUT WILL KEEP POPS SILENT AT THIS TIME IN ANTICIPATION OF
POST-CONVECTIVE MESOSCALE SUBSIDENCE IN PLACE ALONG WITH MORNING
CLOUD COVER...AND WILL WAIT UNTIL MORE INSOLATION AND BETTER
FORCING FOR ASCENT DURING THE AFTERNOON HOURS TO INTRODUCE POPS
ONCE AGAIN IN THIS AREA. MEAN 0-6KM WINDS WOULD TAKE THESE STORMS
EAST DURING THE LATE AFTERNOON/EVENING HOURS BUT INSTABILITY WILL
SIMULTANEOUSLY BE SHUNTED SOUTHWARD. THUS SOME QUESTION AS TO HOW
FAR EASTWARD STORMS THAT FORM IN NORTHEAST COLORADO WILL BE ABLE
TO SURVIVE WHEREAS STORMS WHICH FORM FURTHER SOUTH ACROSS THE EAST
CENTRAL/PALMER DIVIDE AREA OF COLORADO SHOULD BE ABLE TO MAKE IT
AT LEAST A BIT FURTHER EASTWARD INTO THE SW PART OF FA AND HAVE
THUS HAVE RAISED POPS TO CHANCE ACROSS THE SOUTHWEST FA WITH THE
HIGHEST QPF HERE AS WELL.
IN THE EXTENDED (SUN-WED)...SW FLOW ALOFT PERSISTS THROUGH MUCH OF
THE PERIOD AS CLOSED H5 LOW DIGS INTO THE CENTRAL/NORTHERN ROCKIES
AREA. GUIDANCE CONTINUES TO BE RATHER DIVERGENT IN THEIR DEPICTIONS
OF PERIODIC SHORTWAVE TROUGHS MOVING ACROSS THE REGION THROUGH THE
MEAN FLOW AND HAVE THUS ONLY MADE MINOR ADJUSTMENTS TO ONGOING
PRECIPITATION AND TEMPS FORECAST AT THIS TIME.
50
&&
.AVIATION...
520 PM MDT THU JUN 16 2011
FOR THE 00Z TAFS...PLENTY OF WX EXPECTED THIS TAF PERIOD...THUS
SOME UNCERTAINITY EXISTS IN THIS PERIOD. TSRA ONGOING IN CENTRAL
CO AND SE WY/W NE PUSHING EASTWARD. SHORT TERM MODEL GUIDANCE IS
INCONSISTENT ON HANDLING OF TSRA...SO...WILL INCLUDE CB/S AND
TEMPO -TSRA AT BOTH TERMINALS AND TAKE WORST CASE CONDS. ONCE
TSRA/S CLEAR TERMINALS...NEXT EVENT WILL BE FOG/STRATUS AT BOTH
LOCATIONS. MOST MODEL GUIDANCE PICKS THIS UP...HOWEVER...SOME
DISCREPANCIES EXIST ON TIMING/DURATION. AGAIN...WILL TAKE WORST
CASE CONDS AND HAVE LIFR AT BOTH TERMINALS FROM 08/09Z THROUGH
16Z...THEN A PERIOD OF MVFR BEFORE SCATTERING OUT LOW CIGS. WINDS
WILL SWITCH BEHIND A COLD FRONT WHICH WILL MOVE THROUGH FRIDAY AM
AND BECOME GUSTY. AGAIN...UNCERTAINTIES EXIST DURING THIS PERIOD
AND HAVE OPTED FOR WORST CASE CONDS AT BOTH TERMINALS.
BAS
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR
KSZ041-042.
NE...NONE.
CO...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ254.
&&Hazardous weather outlook, Jun 16, 3:35 PM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 235 PM MDT THU JUN 16 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 235 PM MDT THU JUN 16 2011 /335 PM CDT THU JUN 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE WEATHER IS EXPECTED LATE THIS AFTERNOON AND EARLY EVENING ACROSS FAR SOUTHWEST NEBRASKA...FAR EASTERN COLORADO...AND AREAS IN WESTERN KANSAS SOUTH OF A TRIBUNE TO HILL CITY LINE. THE MAIN THREATS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...LOCALLY HEAVY RAIN AND POSSIBLY A TORNADO. THE GREATEST THREAT FOR SEVERE WEATHER WILL EXTEND GENERALLY NORTH OF A LINE FROM JOES COLORADO TO SAINT FRANCIS KANSAS TO MCCOOK NEBRASKA. A RED FLAG WARNING IS IN EFFECT FOR CHEYENNE COUNTY COLORADO...GREELEY AND WICHITA COUNTIES OF KANSAS LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH TUESDAY. A FEW STORMS MAY BE SEVERE SUNDAY AFTERNOON AND EVENING OTHERWISE THE MAIN THREAT WILL BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 5 PM MDT (6 PM CDT) GENERALLY NORTH OF A LINE FROM JOES COLORADO TO SAINT FRANCIS KANSAS TO MCCOOK NEBRASKA. 007
In the hours before
Local storm report, Jun 16, 8:16 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
716 PM MDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 6 E KIRK 39.62N 102.49W
06/16/2011 E1.25 INCH YUMA CO COCORAHS
&&
BASLocal storm report, Jun 16, 8:28 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
728 PM MDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 1 SW IDALIA 39.69N 102.31W
06/16/2011 E1.00 INCH YUMA CO TRAINED SPOTTER
&&
50Special weather statement, Jun 16, 8:59 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
759 PM MDT THU JUN 16 2011
COZ091-170215-
KIT CARSON COUNTY-
759 PM MDT THU JUN 16 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF BURLINGTON...MOVING EAST AT 25
MPH.
PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3955 10237 3957 10205 3945 10204 3937 10206
3934 10228
TIME...MOT...LOC 0159Z 249DEG 20KT 3945 10221
JRMLocal storm report, Jun 16, 9:09 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
809 PM MDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL 2 SW PARKS 40.02N 101.76W
06/16/2011 E0.75 INCH DUNDY NE TRAINED SPOTTER
&&
BASSpecial weather statement, Jun 16, 9:28 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 828 PM MDT THU JUN 16 2011 NEZ080-170300- HITCHCOCK- 928 PM CDT THU JUN 16 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAX...MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 4003 10083 4001 10133 4035 10132 4035 10090 TIME...MOT...LOC 0228Z 248DEG 26KT 4014 10131 JRM
Special weather statement, Jun 16, 9:33 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
933 PM CDT THU JUN 16 2011
KSZ002-170300-
RAWLINS-
933 PM CDT THU JUN 16 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...
AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF MAX...MOVING EAST AT 30 MPH.
WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS AND WINDS MAY OCCUR
WELL AHEAD OF ANY OF THE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4000 10074 3968 10075 3969 10141 4000 10141
4000 10137
TIME...MOT...LOC 0233Z 278DEG 26KT 3998 10136
JRMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:19 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman, Wallace | 56 min |
| Jun 16, 7:58 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 62 min |
| Jun 16, 8:16 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 29 min |
| Jun 16, 8:51 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 54 min |
| Jun 16, 9:33 PM CDT | Special Weather Statement | GLD | Rawlins | 27 min |
| Jun 16, 10:19 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 40 min |
| Jun 16, 11:48 PM CDT | Special Weather Statement | GLD | Graham | 27 min |
| Jun 17, 12:11 AM CDT | Special Weather Statement | GLD | Rawlins, Sherman, Thomas, Wallace | 34 min |
| Jun 16, 9:28 PM CDT | Special Weather Statement | GLD | Hitchcock | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.